Australian Gastric Sleeve Support Forum
 
HomeRegisterLog in
Share | 
 

 Pain medication after surgery?

View previous topic View next topic Go down 
AuthorMessage
healty
Newbie


Female
Number of posts : 3
Location : new austrila
Registration date : 2017-06-11

PostSubject: Re: Pain medication after surgery?   Sun 11 Jun 2017, 7:27 am

 you are doing great! My weight loss has slowed dramatically and it may take another month for me. 
Back to top Go down
http://www.beautyring.info/
krakow57
Part of the furniture
avatar

Female
Number of posts : 361
Location : Gold Coast
Registration date : 2016-03-24

PostSubject: Re: Pain medication after surgery?   Sun 17 Jul 2016, 6:53 am

Anytime   :)

Hope you are feeling better!
Back to top Go down
kim67
Newbie


Female
Number of posts : 27
Age : 49
Location : NSW
Registration date : 2016-05-28

PostSubject: Re: Pain medication after surgery?   Sun 17 Jul 2016, 1:24 am

Lmw93579 wrote:
I'm with Krakow, call your surgeon, they will probably already have an answer for you as this question comes up a lot. Plus your gp may not understand the reasons why your surgeon would give you this particular advice because they may not see many VSG patients. Personally I was told to not take anti inflammatories after the surgery due to the risk of getting an ulcer and possibly damaging the stomach, I know there is different advice out there from each surgeon though so checking what your surgeon recommends in your particular case would be best.

I don't know if it will be a help but I did have a couple of ideas, as its your knees could you use a anti inflammatory cream instead? That would avoid damaging your stomach but maybe still give you some relief, maybe voltaren gel?

Another thing is that the panadol osteo is an extended release tablet, which may not be absorbed as well after vsg, so maybe you could also try taking just regular panadol and seeing if that is any better? They have the same active ingredient, without the coating that causes the extended release you may find you absorb it better.

I found it not taking it really hard too as ibuprofen was really the only thing that worked for my severe period pain, which I get for at least a week or so every month. I went back and spoke to my doctor approx nine months after my surgery to discuss if I could start taking it again and he basically said that I could have it one or two days month now but recommended no more than that. That didn't really help me and I suspect if your osteo arthritis chronic then you would find the same thing. I'm still mostly avoiding it and using panadine if I need to instead cause I don't want to take the risk.

All the best with getting an answer and hope that you get some relief soon😊

Thanks Krakow, for your advice and  support
Back to top Go down
http://ktartaro@hotmail.com
Lmw93579
Part of the furniture


Female
Number of posts : 235
Location : Sydney
Registration date : 2015-03-10

PostSubject: Re: Pain medication after surgery?   Sun 10 Jul 2016, 9:26 am

I'm with Krakow, call your surgeon, they will probably already have an answer for you as this question comes up a lot. Plus your gp may not understand the reasons why your surgeon would give you this particular advice because they may not see many VSG patients. Personally I was told to not take anti inflammatories after the surgery due to the risk of getting an ulcer and possibly damaging the stomach, I know there is different advice out there from each surgeon though so checking what your surgeon recommends in your particular case would be best.

I don't know if it will be a help but I did have a couple of ideas, as its your knees could you use a anti inflammatory cream instead? That would avoid damaging your stomach but maybe still give you some relief, maybe voltaren gel?

Another thing is that the panadol osteo is an extended release tablet, which may not be absorbed as well after vsg, so maybe you could also try taking just regular panadol and seeing if that is any better? They have the same active ingredient, without the coating that causes the extended release you may find you absorb it better.

I found it not taking it really hard too as ibuprofen was really the only thing that worked for my severe period pain, which I get for at least a week or so every month. I went back and spoke to my doctor approx nine months after my surgery to discuss if I could start taking it again and he basically said that I could have it one or two days month now but recommended no more than that. That didn't really help me and I suspect if your osteo arthritis chronic then you would find the same thing. I'm still mostly avoiding it and using panadine if I need to instead cause I don't want to take the risk.

All the best with getting an answer and hope that you get some relief soon😊
Back to top Go down
kim67
Newbie


Female
Number of posts : 27
Age : 49
Location : NSW
Registration date : 2016-05-28

PostSubject: Re: Pain medication after surgery?   Sat 09 Jul 2016, 11:33 pm

krakow57 wrote:
Hi kim67,

sorry to hear about your pain and condition.

I was told not to take any anti-inflammatories for 30 days post op, due to blood thinning properties and possible bleeding.
I could also Not take aspirin, fish oils and vit.E for 30 days post op.

Can you see your GP?

I was able to take, and still do use Panadeine Forte, for my pain, when needed. I don't have arthritic type pains, but I have bad headaches and other pain due to my thyroid condition.

Good luck, hope you feel better soon!

Thank you for your advice, will try and get an appointment with GP
Back to top Go down
http://ktartaro@hotmail.com
krakow57
Part of the furniture
avatar

Female
Number of posts : 361
Location : Gold Coast
Registration date : 2016-03-24

PostSubject: Re: Pain medication after surgery?   Sat 09 Jul 2016, 1:15 am

Another thought:
Can you call your surgeon, tell it is urgent, and ask your surgeon over the phone?
You should get a call back on this matter.
Be persistent.

Good luck!
Back to top Go down
krakow57
Part of the furniture
avatar

Female
Number of posts : 361
Location : Gold Coast
Registration date : 2016-03-24

PostSubject: Re: Pain medication after surgery?   Sat 09 Jul 2016, 1:11 am

Hi kim67,

sorry to hear about your pain and condition.

I was told not to take any anti-inflammatories for 30 days post op, due to blood thinning properties and possible bleeding.
I could also Not take aspirin, fish oils and vit.E for 30 days post op.

Can you see your GP?

I was able to take, and still do use Panadeine Forte, for my pain, when needed. I don't have arthritic type pains, but I have bad headaches and other pain due to my thyroid condition.

Good luck, hope you feel better soon!
Back to top Go down
kim67
Newbie


Female
Number of posts : 27
Age : 49
Location : NSW
Registration date : 2016-05-28

PostSubject: Pain medication after surgery?   Fri 08 Jul 2016, 6:24 am

Hi There,
I have severe Ostia Arthritis in knees I used to take Mobic on bad days, and also Ibriferon on not so bad days, lately I have been in a lot of pain, just taking Osteo panadole, scared that anti flamitories might harm pouch.
Has any one been told not to take anti- flamitory  medication,  I can not see my surgeon until another 12 days,
I had sleeve on the 20th June 2016,
thanks kim
Back to top Go down
http://ktartaro@hotmail.com
 
Pain medication after surgery?
View previous topic View next topic Back to top 
Page 1 of 1

Permissions in this forum:You cannot reply to topics in this forum
Gastric Sleeve Support :: Dietitians, Dieting, Exercising and more :: Diet, Exercise and more :: Other Health Issues-
Jump to: